Drought, St. Charles
- When
- July 10, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- St. Charles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
On July 10, St. Louis City, St.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
On July 10, St. Louis City, St. Louis County, and St. Charles County were placed in D2 severe, drought status. By the end of the month, they were upgraded to D3 extreme, drought status as the record setting hot and dry weather continued.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 9, 10:10 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1110 PM CDT MON JUL 9 2012 .UPDATE... ISSUED AT 900 PM CDT MON JUL 9 2012 AREA OF CLOUDS HAVE MOVED IN FROM NWRN MO THAT ARE RATHER THICK AND HAVE UPDATED THE FORECAST FOR TONIGHT TO ACCOUNT FOR THAT. THESE CLOUDS ARE IN ASSOCIATION WITH A DECAYING UPPER LEVEL SYSTEM THAT HAD GENERATED SOME PCPN WELL TO THE W...AND STEERING FLOW WILL TAKE THEM THRU MUCH OF THE NRN AND CNTRL FA LATER THIS EVENING AND OVERNIGHT. WILL HAVE TO REVISIT MIN TEMPS TONIGHT IN AN HOUR OR TWO FOR IMPACTS THESE CLOUDS WILL HAVE. HAVE EDGED MIN TEMPS UP A BIT IN MOST LOCATIONS...ESPECIALLY A REGION JUST N OF I-70 CORRIDOR WHERE CLOUDS WILL SNAKE THRU OVERNIGHT. CONCERNING PCPN CHCS FOR TUESDAY AFTERNOON...AGREE WITH DAY SHIFT THAT IT LOOKS LIKE MINIMAL CHCS AS CONDITIONS THAT SPAWNED IT... SUCH AS MID 60S DWPTS AND DECENT LOCALIZED SFC CONVERGENCE APPEAR TO NOT BE IN THE OFFING FOR THE NRN FA...AS CURRENT INDICATIONS LOOK LIKE DWPTS AROUND 60 WILL BE SEEN THERE WITH WEAKER CONVERGENCE. TES && .SHORT TERM... ISSUED AT 351 PM CDT MON JUL 9 2012 (TONIGHT) COLD FRONT REMAINS OVER FAR SOUTHERN PORTIONS OF FORECAST AREA LATE THIS AFTERNOON...BUT SHOULD SLOWLY EXIT BY LATE THIS EVENING. STORMS HAVE DEVELOPED ALONG AND SOUTH OF A ROLLA MISSOURI TO SPARTA ILLINOIS LINE. SO MAIN ISSUE FOR TONIGHT WILL BE THE ONGOING ISOLATED/SCATTERED CONVECTION THIS EVENING...THEN DRY THINGS OUT AFTER 06Z. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. AS FOR LOW TEMPS...AS DRIER AIR MAKES ITS WAY INTO THE AREA...WILL SEE LOWS IN THE MID TO UPPER 60S...NEAR NORMAL FOR THIS TIME OF YEAR. BYRD && .LONG TERM... ISSUED AT 351 PM CDT MON JUL 9 2012 (TUESDAY THROUGH WEDNESDAY) LIGHT NORTHERLY LOW LEVEL FLOW WILL PERSIST ACROSS THE AREA THROUGH MIDWEEK...GRADUALLY ADVECTING SOMEWHAT COOLER AND LESS HUMID AIR INTO THE REGION AND SLOWING DRIVING COLD FRONT S INTO AR AND THE TN VALLEY BEFORE IT STALLS OUT. HOWEVER...DO HAVE A BIT OF CONCERN ABOUT THE POTENTIAL FOR AFTERNOON CONVECTION N OF I-70 ON TUESDAY AFTERNOON. RESIDUAL LOW LEVEL MOISTURE IN ADVANCE OF WEAK SECONDARY FRONT HAS KICKED OFF A FEW TSRA OVER PARTS OF IA AND N IL THIS AFTERNOON...AND FORECAST SOUNDINGS AS WELL AS MODEL QPF FROM NAM...GFS...AND GEM ARE SUGGESTING THAT THIS CONVECTIVE TREND MAY ATTEMPT TO REPEAT IN N SECTIONS OF OUR CWA TUESDAY AFTERNOON. 12Z LOCAL WRF AND 12Z NCEP 4KM RUNS DO NOT DEVELOP ANY CONVECTION SO FOR NOW HAVE KEPT FORECAST DRY...BUT WILL BRIEF ONCOMING SHIFT OF CONCERNS. ALTHOUGH SOME AREAS DID RECEIVE SIGNIFICANT RAINFALLS OVER THE PAST 2 DAYS...THESE AREAS WERE FAIRLY SPOTTY AND MOST OF THE REGION REMAINS EXTRAORDINARILY DRY. FORECAST TEMPS WILL CONTINUE TO BE A BLEND OF MET/MAV...WITH A SUBTLE NOD TO THE SLIGHTLY WARMER MET NUMBERS DUE TO THE PERSISTENT DRYNESS. (THURSDAY-MONDAY) HEADING INTO THE MEDIUM RANGE...MODELS ARE OFFERING SIMILAR SOLUTIONS OF AN UPPER TROF TAKING UP RESIDENCE OVER THE MISSISSIPPI VALLEY...WHICH APPEARS TO ORIGINATE AS A SHEAR AXIS BETWEEN GREAT BASIN UPPER RIDGE AND SPRAWLING BERMUDA HIGH. SPECIFICS VARY GREATLY WITH SOME SOLUTIONS EVEN SUGGESTING A CUT OFF LOW DEVELOPING WITH TIME. THIS MAY BE OVERDONE...BUT AT THE VERY LEAST MODEL CONSENSUS SUGGESTS A SCATTERED CONVECTION THREAT...ESPECIALLY OVER SOUTHEAST SECTIONS OF THE CWA ON FRIDAY AND INTO THE WEEKEND AS MOISTURE IN THE VICINITY OF THE STALLED BOUNDARY BEGINS TO WORK BACK NORTH. HAVE TRIED TO GIVE THE CONVECTION A BIT OF A DIURNAL FLAVOR...WITH HIGHEST POPS TIED TO THE HEATING OF THE DAY...BUT IN REALITY THIS PATTERN IS ONE WHERE FINE-TUNING OF PRECIP THREAT WILL PROBABLY BE CONFINED TO THE NOWCAST TIME FRAME. TRUETT && .AVIATION... ISSUED AT 1110 PM CDT MON JUL 9 2012 STILL EXPECT DRY AND MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. THERE STAY BE SOME FOG BETWEEN 09-12Z IN AREAS THAT RECEIVED RAIN ON SUNDAY AFTERNOON/EVENING...SO WILL MAINTAIN TEMPO FOR 5SM BR AT KSUS AND KCPS FOR NOW. THERE IS SOME SMALL CHANCE FOR -SHRA AT KUIN LATE TUESDAY AFTERNOON/EARLY EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE ANY MENTION IN THE TAF AT THIS TIME. OTHERWISE... DRY AND VFR CONDITIONS ARE EXPECTED THROUGH THE END OF THE TAF PERIOD. SPECIFICS FOR KSTL...EXPECT DRY AND VFR CONDITIONS THE NEXT 30 HOURS WITH LIGHT EAST-NORTHEASTERLY WINDS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 855 PM CDT MON JUL 9 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 855 PM CDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FRIDAY THROUGH SUNDAY...ESPECIALLY FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388230, 388231, 388232.